Alert archive / Idaho / Winter Storm Warnings in 2016
Winter Storm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 9, 2016, 7:47 PM MST. It took effect at Dec 9, 2016, 8:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 7:47 PM MST (02:47 UTC)
- In effect from
- Dec 9, 2016, 8:00 PM MST
- Expired
- Dec 10, 2016, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
994 WWUS45 KPIH 100247 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 747 PM MST FRI DEC 9 2016 IDZ018-031-101200- /O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/ /O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 747 PM MST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL WILL BE POSSIBLE. * SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 6 INCHES IN THE LOWER VALLEYS. * LOCATIONS...STANLEY...CLAYTON...HAILEY...KETCHUM...BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ032-101200- /O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/ /O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 747 PM MST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * IMPACTS...PERIODS OF MODERATE SNOWFALL WILL CONTINUE TO PRODUCE SLICK ROADWAYS AND REDUCED VISIBILITY. * TIMING...INCREASING COVERAGE THROUGH THE EVENING AND CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL WILL BE POSSIBLE...AND SNOW MAY MIX WITH FREEZING RAIN SOUTH OF CHALLIS EARLY THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 4 TO 8 INCHES THROUGH SATURDAY ABOVE 6000 FT WITH 2 TO 4 INCHES IN THE LOWER VALLEYS. * LOCATIONS...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-101200- /O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/ /O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 747 PM MST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK ROADWAYS AND REDUCED VISIBILITY. * TIMING...WIDESPREAD SNOW CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOW WILL BE POSSIBLE. * SNOW ACCUMULATIONS...ADDITIONAL 10 TO 20 INCHES THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 10 INCHES IN THE LOWER VALLEYS. * LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ022-101200- /O.CAN.KPIH.WS.W.0006.000000T0000Z-161211T0000Z/ /O.NEW.KPIH.WS.W.0007.161210T0300Z-161211T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 747 PM MST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...PERIODS OF WIDESPREAD SNOWFALL CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS WILL BE POSSIBLE. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 INCHES THROUGH SATURDAY ABOVE 6500 FT WITH 1 TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOORS. * LOCATIONS...OAKLEY...ROCKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ024-101200- /O.CAN.KPIH.WW.Y.0025.000000T0000Z-161211T0000Z/ /O.NEW.KPIH.WW.Y.0026.161210T0300Z-161211T0000Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 747 PM MST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * IMPACTS...MODERATE SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...CONTINUING THROUGH SATURDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 12 INCHES THROUGH SATURDAY IN THE MOUNTAINS ABOVE 6000 FT WITH 2 TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOOR. * LOCATIONS...PRESTON...DAYTON...OXFORD...WESTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ IDZ017-021-100400- /O.CAN.KPIH.WW.Y.0025.000000T0000Z-161210T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 747 PM MST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT PRECIPITATION IS EXPECTED TO CONTINUE FALLING EARLY THIS EVENING HOWEVER THE SIGNIFICANT WEATHER THREATS HAVE DIMINISHED. THEREFORE THIS ADVISORY IS BEING ALLOWED TO EXPIRE. $$
3 follow-up statements
581 WWUS45 KPIH 100911 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 211 AM MST SAT DEC 10 2016 IDZ018-031-101800- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 211 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL WILL BE POSSIBLE. * SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 6 INCHES IN THE LOWER VALLEYS. * LOCATIONS...STANLEY...CLAYTON...HAILEY...KETCHUM...BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ032-101800- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 211 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...PERIODS OF MODERATE SNOWFALL WILL CONTINUE TO PRODUCE SLICK ROADWAYS AND REDUCED VISIBILITY. * TIMING...INCREASING COVERAGE THROUGH THE EVENING AND CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOWFALL WILL BE POSSIBLE...AND SNOW MAY MIX WITH FREEZING RAIN SOUTH OF CHALLIS EARLY THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 4 TO 8 INCHES THROUGH SATURDAY ABOVE 6000 FT WITH 2 TO 4 INCHES IN THE LOWER VALLEYS. * LOCATIONS...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-101800- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 211 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK ROADWAYS AND REDUCED VISIBILITY. * TIMING...WIDESPREAD SNOW CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS IN THE SNOW WILL BE POSSIBLE. * SNOW ACCUMULATIONS...ADDITIONAL 10 TO 20 INCHES THROUGH SATURDAY ABOVE 6000 FT WITH 4 TO 10 INCHES IN THE LOWER VALLEYS. * LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ022-101800- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 211 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...PERIODS OF WIDESPREAD SNOWFALL CONTINUING THROUGH SATURDAY. OCCASIONAL BREAKS WILL BE POSSIBLE. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 INCHES THROUGH SATURDAY ABOVE 6500 FT WITH 1 TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOORS. * LOCATIONS...OAKLEY...ROCKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ020-101800- /O.EXB.KPIH.WW.Y.0026.000000T0000Z-161210T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 211 AM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS..FREEZING RAIN AND SNOWFALL WILL MAKE ROADWAYS EXTREMELY SLICK WITH OCCASIONAL REDUCED VISIBILITY. * TIMING...THIS MORNING THROUGH 11 AM. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO AN INCH. * LOCATIONS...IDAHO FALLS...REXBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN MEANS THAT PERIODS OF SNOW AND FREEZING RAIN WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ IDZ024-101800- /O.CON.KPIH.WW.Y.0026.000000T0000Z-161211T0000Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 211 AM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...CONTINUING THROUGH SATURDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 12 INCHES THROUGH SATURDAY IN THE MOUNTAINS ABOVE 6000 FT WITH 2 TO 5 INCHES POSSIBLE ACROSS THE VALLEY FLOOR. * LOCATIONS...PRESTON...DAYTON...OXFORD...WESTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
411 WWUS45 KPIH 101810 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1110 AM MST SAT DEC 10 2016 IDZ018-031-032-101915- /O.CAN.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 1110 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. THE THREAT OF HEAVY SNOW HAS ENDED AND THUS THE WINTER STORM WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THE DAY. ONGOING LIGHT TO MODERATE SNOWFALL WILL CONTINUE SUNDAY AND MONDAY AND ADDITIONAL STATEMENTS MAY FOLLOW OVER THE COURSE OF THE NEXT 24 HOURS. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES PLEASE MONITOR LOCAL FORECASTS FOR PERTINENT UPDATES. $$ IDZ024-101915- /O.CAN.KPIH.WW.Y.0026.000000T0000Z-161211T0000Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 1110 AM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF MODERATE SNOWFALL AND AREAS OF FREEZING RAIN HAVE SUBSIDED AS LOWER ELEVATIONS HAVE BEEN RECEIVING RAIN. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THIS AFTERNOON WHILE WARNINGS CONTINUE FOR NEARBY MOUNTAINS. $$ IDZ020-101915- /O.EXP.KPIH.WW.Y.0026.000000T0000Z-161210T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 1110 AM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE THREAT OF FREEZING RAIN AND SNOW ACCUMULATION HAS ALL BUT ENDED AND THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM MDT. $$ IDZ019-023-025-110000- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 1110 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL RESULT IN SLICK ROADWAYS AND REDUCED VISIBILITY. * TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH 5 PM MDT TODAY. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES OF ACCUMULATION IS ANTICIPATED THIS AFTERNOON ABOVE 6000 FT WITH 1 TO 3 INCHES POSSIBLE IN THE LOWER VALLEYS. * LOCATIONS...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS... VICTOR...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ022-110000- /O.CON.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 1110 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS RESULTING IN SLICK ROADS AND REDUCED VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...PERIODS OF WIDESPREAD SNOWFALL WILL CONTINUE THROUGH 5 PM MDT TODAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED THIS AFTERNOON ABOVE 6500 FT WITH 1 TO 2 INCHES POSSIBLE ACROSS SOME OF THE LOWER PASSES. * LOCATIONS...OAKLEY...ROCKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
378 WWUS45 KPIH 102358 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 458 PM MST SAT DEC 10 2016 IDZ019-023-025-110100- /O.EXP.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 458 PM MST SAT DEC 10 2016 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$ IDZ022-110100- /O.EXP.KPIH.WS.W.0007.000000T0000Z-161211T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 458 PM MST SAT DEC 10 2016 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 1:28 PM MST, 6 hours 19 minutes earlier.
Area forecast discussion, Dec 9, 1:28 PM MST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 128 PM MST Fri Dec 9 2016 .SHORT TERM...Tonight through Monday. An active westerly flow pattern with several embedded Pacific disturbances were noted on satellite imagery early this afternoon. The first in the series of disturbances was pushing into WRN Oregon with a flat warm-frontal precipitation signature evident on satellite and region radar imagery advancing slowly ENE across SRN Idaho. The models continue to support the idea of warm air associated with the front advancing into the ERN Magic Valley around noon today and then up through a portion of the Snake River Plain this afternoon and evening...[pause]...we are just now seeing that develop in the Twin Falls area. With that delay in mind we will extend the winter weather advisory across the ERN Magic Valley and Lower Snake River Plain zones through 8pm this evening primarily to cover the potential for freezing rain. The warnings in the mountains are verifying nicely and will continue through Saturday when the aforementioned disturbance passes east of the region and the threat of at least heavy snowfall subsides. Ongoing snowfall is expected Sunday into Monday as the moist WNW flow continues across the region. The NW facing aspects of the Sawtooth and Targhee Ranges should continue to see ongoing light accumulations through that time frame with intermittent showers intruding into the Snake River Plain. Again, the models continue to push the idea of warmer temps into Saturday with moderating daytime highs Sunday and Monday in the wake of the passing system. We have strayed little from that guidance. Huston .LONG TERM...Monday night through next Friday. GFS/ECMWF have notable differences heading into the long-term periods. ECMWF has bumped up the timing of the warm front by about 24 hours, with impacts beginning Tuesday afternoon rather than Wednesday afternoon. GFS is showing better run-to-run consistency in keeping generally drier and cooler conditions for the forecast area. Precip chances are highest over the South Central and Southeastern Highlands through Wednesday morning, but will keep slight chance to chance mention elsewhere. Hinsberger && .AVIATION...We continue to see warm air overrunning cooler air in the valleys so FZRA potential continues for BYI and PIH through around mid-afternoon. Forecast soundings showing a transition to rain for those sites with continued warm air advection. Temperature profiles support continued snow at KIDA...KSUN and KDIJ. Ceilings/visibility could fluctuate through the bands of heavier precip expected through the period. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory continues until 8 PM MST Today for IDZ017- 021. Winter Storm Warning continues until 5 PM MST Saturday for IDZ018- 019-022-023-025-031-032. Winter Weather Advisory continues until 5 PM MST Saturday for IDZ024. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 7:47 PM MST | Winter Weather Advisory | PIH | 15 hr |
Nearby
Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.